Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


this is really weird... i need your opinion (THE ANSWER TO YOUR QUESTION WAS IN THE ARCHIVES!)
Sep 9, 2009

Turns out that the answer was indeed in the files "answer is not quite in the files!!" remember me, you said and i quote "recent bout of pneumonia and treatment with intravenous medications wont alter hiv antibodies test". My bout of pneumonia and IV treatment was one month prior to testing, and test was negative, outside window period. But then why have i developed a small hard palate lump, a very small rash in my forearm, tiredness, a respiratory infection, recurrent flues & sore throats, muscle aches, some hair loss, itchiness, undecisiveness and finally a pneumonia being 23 years old? do you recomend re-testing? thank you greatest doctor, as you can see im very afraid. P.S. I use the so called "safe smoking level" (3 cigarretes a day), i recently started to excercise, have bad tonsils, used to sleep with a shirt on, comb a lot, not always bathe and im libra.

Response from Dr. Frascino

Hi,

As I have often stated in this forum, if I do not respond to your question, there is probably a very good reason. For instance, the question may be so poorly worded that I can't interpret it. However, by far the most common reason I don't respond is that I've already answered a number of identical (or at least very similar) questions in the past and those responses are readily available in the archives. Your question about the treatment of pneumonia possibly affecting HIV test results has been answered multiple times. I'm delighted you eventually figured this out and found the information you desired already waiting for you in the archives (it was just a double click away!). I'll repost below one of several archival posts that directly answered your question.

As for your symptoms, I can not diagnose the cause over the Internet. You'll need to follow up with your general medical doctor for a complete evaluation and physical examination. What I can tell you is that if you've had a negative HIV-antibody test outside the window period, HIV is definitely not the cause of your ongoing symptoms. Repeat HIV testing would not be warranted.

Finally, I must mention that there is no "safe smoking level." Cigarettes, even three per day, can kill you in a very painful and undignified fashion. I strongly advise you quit immediately.

Dr. Bob

DR. BOB, HOW CAN I FIGURE THIS PUZZLE OUT???HELP A MIAMI INSOMNIAC PLZ!!! Jul 15, 2009

I was in the hospital for two days with a really bad pneumonia (dont know wich type) and was given intravenous meds and when i left the hospital oral meds(dont know wich medications) I was subsequently tested for hiv antibodies and it was negative and it was after two years of my last unprotected incident. Can any of those medications or that pneumonia alter the test results?? I know you have answered similar questions in the past but this one is a bit different. Thank you very much Dr. Bob

Response from Dr. Frascino

Hello,

"I know you have answered similar questions in the past . . . ." Yep! I certainly have! ". . . but this one is a bit different..." No, it isn't. And my answer remains identical as well. A recent bout of pneumonia and treatment with intravenous mediations will not affect HIV test results or the duration of the window period. Your negative test result is definitive and conclusive, just like the other guys who asked nearly identical questions!

Dr. Bob

"answer is not quite on the files" frevinsakes!! (Submitted Sep 7, 2009)

hi doc, briefly for the 4th time, can intravenous and oral treatment for pneumonia outside window period, alter hiv antibodies test results? thanks



Previous
Facing Hiv Phobia
Next
i smelled hiv charged farts... help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement